Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 433, NWS North Platte, NE

August 23, 2007Blaine County, Brown County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2007, 12:53 AM CDT for Blaine County, Brown County, Thomas County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 12:53 AM CDT (05:53 UTC)
Expired
Aug 23, 2007, 1:36 AM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Blaine County, NE, Brown County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 32 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 230553
SVRLBF
NEC009-017-171-230700-
/O.NEW.KLBF.SV.W.0433.070823T0553Z-070823T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 AM CDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF THEDFORD...

* UNTIL 200 AM CDT

* AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF HALSEY...OR ABOUT 11 MILES SOUTHEAST OF THEDFORD...AND
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALSEY BY 100 AM CDT...
  PURDUM BY 120 AM CDT...
  9 MILES SOUTHEAST OF WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY
  155 AM CDT...

LAT...LON 4207 10015 4227 10016 4234 9988 4177 9988
      4176 10065 4207 10062
TIME...MOT...LOC 0553Z 232DEG 22KT 4190 10037

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 230636
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
135 AM CDT THU AUG 23 2007

NEC009-017-171-230645-
/O.CAN.KLBF.SV.W.0433.000000T0000Z-070823T0700Z/
BLAINE NE-THOMAS NE-BROWN NE-
135 AM CDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN...EASTERN
THOMAS AND WESTERN BLAINE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAD WEAKENED. THUNDERSTORMS ARE 
STILL LIKELY AND MAY PRODUCE HAIL...VERY HEAVY RAIN AND WIND GUSTS 
OVER 50 MPH.

LAT...LON 4207 10015 4227 10016 4234 9988 4177 9988
      4176 10065 4207 10062
TIME...MOT...LOC 0635Z 232DEG 22KT 4206 10010

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:15 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 22, 8:15 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT WED AUG 22 2007

.WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND
WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE
REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE
PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL
MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER
SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE
STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE
OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT
REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH
NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES
CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE
WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND
NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION
UP THERE.

&&

.PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 343 PM CDT WED AUG 22 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH
HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS
THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP
AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO
OUR SOUTH ATTM.

&&

.DISCUSSION...
FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN
THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH
BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR
SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT.
COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE
NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST.

MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET
GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT
ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY
NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND
PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL
TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE
WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY
WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS
MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS
THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO
NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN
POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS.

&&

.AVIATION...
AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS
INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS
AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND
KVTN.
&&

.HYDROLOGY...
HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH
ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH
AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS
WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071.

&&

KAR/DP/CLB
Hazardous weather outlook, Aug 22, 9:16 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT WED AUG 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-232115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL
OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE
NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS
ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS
POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO
STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE
WEATHER THREATS.

A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR
FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A
SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE
FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN
CONCERN.

A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST
KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE
EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS
KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:00 PM CDTSevere Thunderstorm WarningLBFChase33 min
Aug 22, 10:46 PM CDTSevere Thunderstorm WarningLBFSheridan59 min
Aug 22, 11:42 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan63 min
Aug 23, 1:22 AM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant38 min
Aug 23, 1:38 AM CDTSevere Thunderstorm WarningLBFKeith39 min
Aug 23, 1:46 AM CDTSevere Thunderstorm WarningLBFHooker, McPherson44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.